Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Diarrhea is common after kidney transplantation and is usually related to immunosuppressive medication or is infective in etiology. Inflammatory bowel disease (IBD) is rare after kidney transplantation and is unexpected because the patient is already immunosuppressed. Specific immunomodulatory actions of calcineurin inhibitors have been hypothesized to play a role in the development of IBD in such patients. We report a case of IBD developing de novo after kidney transplantation. Our case is unique in that the patient was not on calcineurin inhibitors for 8 years prior to the development of IBD.

Original publication

DOI

10.4103/0971-4065.78063

Type

Journal article

Journal

Indian J Nephrol

Publication Date

04/2011

Volume

21

Pages

120 - 122

Keywords

Immunosuppression, kidney transplantation, ulcerative colitis